Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 19, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 28, 2014, 2:50 PM MDT for Johnson County, Wyoming. It took effect at Apr 29, 2014, 12:00 AM MDT. It was in force for 23 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 2:50 PM MDT (20:50 UTC)
- In effect from
- Apr 29, 2014, 12:00 AM MDT
- Expired
- Apr 29, 2014, 11:09 PM MDT
- In force
- 23 hr
- Issued by
- NWS Riverton, WY
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 6:56 PM MDT | SNOW 1 | 14 Wnw Mayoworth, WY | BEAR TRAP MEADOW SNOTEL |
| Apr 29, 6:57 PM MDT | SNOW 2 | 27 Nw Buffalo, WY | LITTLE GOOSE SNOTEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877 WWUS75 KRIW 282050 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT MON APR 28 2014 ...HIGH WIND WARNING FOR NORTHERN JOHNSON COUNTY IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... .A DEEPENING LOW PRESSURE CENTER OVER THE CENTRAL PLAINS WILL BRING VERY STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY INCLUDING THE TOWN OF BUFFALO LATE MONDAY NIGHT THROUGH TUESDAY EVENING. WYZ010-291000- /O.UPG.KRIW.HW.A.0015.140429T0600Z-140430T0600Z/ /O.NEW.KRIW.HW.W.0019.140429T0600Z-140430T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 250 PM MDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE AND BECOME STRONG TONIGHT AND CONTINUE THROUGH TUESDAY. THE STRONGEST WINDS ARE EXPECTED DURING THE DAY ON TUESDAY. * WIND...NORTHWEST 25 TO 40 MPH GUSTING TO 65 MPH. * IMPACTS...DANGEROUS CROSS WINDS MAY OCCUR ON AREA HIGHWAYS INCLUDING INTERSTATES 25 AND 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
4 follow-up statements
392 WWUS75 KRIW 290934 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 334 AM MDT TUE APR 29 2014 ...HIGH WIND WARNING FOR NORTHERN JOHNSON COUNTY IN EFFECT TODAY THROUGH THIS EVENING... .A DEEP LOW PRESSURE CENTER OVER THE MIDWEST WILL PRODUCE A STRONG PRESSURE GRADIENT AS IT CLASHES WITH A BUILDING HIGH PRESSURE RIDGE OVER THE FAR WESTERN UNITED STATES,. THIS WILL RESULT IN VERY STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY INCLUDING THE TOWN OF BUFFALO TODAY THROUGH THIS EVENING. WYZ010-292200- /O.CON.KRIW.HW.W.0019.000000T0000Z-140430T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 334 AM MDT TUE APR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE TODAY THROUGH THIS EVENING UNTIL MIDNIGHT BEFORE GRADUALLY DIMINISHING. THE STRONGEST WINDS ARE EXPECTED AROUND MID DAY TODAY. * WIND...A NORTHWEST WIND GUST OF 63 MPH WAS RECORDED AT AROUND 3 AM THIS MORNING AT THE JOHNSON COUNTY REGIONAL AIRPORT IN BUFFALO. NORTHWEST WINDS 25 TO 40 MPH GUSTING TO 65 MPH WILL CONTINUE TODAY AND THIS EVENING. * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON AREA HIGHWAYS INCLUDING INTERSTATES 25 AND 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
827 WWUS75 KRIW 291006 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 334 AM MDT TUE APR 29 2014 ...HIGH WIND WARNING FOR NORTHERN JOHNSON COUNTY IN EFFECT TODAY THROUGH THIS EVENING... .A DEEP LOW PRESSURE CENTER OVER THE MIDWEST WILL PRODUCE A STRONG PRESSURE GRADIENT AS IT CLASHES WITH A BUILDING HIGH PRESSURE RIDGE OVER THE FAR WESTERN UNITED STATES,. THIS WILL RESULT IN VERY STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY INCLUDING THE TOWN OF BUFFALO TODAY THROUGH THIS EVENING. WYZ010-292200- /O.COR.KRIW.HW.W.0019.000000T0000Z-140430T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 334 AM MDT TUE APR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE TODAY THROUGH THIS EVENING UNTIL MIDNIGHT BEFORE GRADUALLY DIMINISHING. THE STRONGEST WINDS ARE EXPECTED AROUND MID DAY TODAY. LIGHT SNOWFALL WILL ALSO INCREASE IN AREAL COVERAGE LATER THIS MORNING AND CONTINUE THROUGH MIDNIGHT TONIGHT. 1 TO 3 INCHES OF SNOWFALL IS EXPECTED BY MIDNIGHT TONIGHT. * WIND...A NORTHWEST WIND GUST OF 63 MPH WAS RECORDED AT AROUND 3 AM THIS MORNING AT THE JOHNSON COUNTY REGIONAL AIRPORT IN BUFFALO. NORTHWEST WINDS 25 TO 40 MPH GUSTING TO 65 MPH WILL CONTINUE TODAY AND THIS EVENING. * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON AREA HIGHWAYS INCLUDING INTERSTATES 25 AND 90. THE COMBINATION OF THE WIND AND SNOWFALL WILL RESULT IN BLOWING AND DRIFTING SNOW RESULTING IN LOWERED VISIBILITY TO LESS THAN ONE QUARTER OF A MILE AT TIMES. DANGEROUS CROSS WINDS...SLIPPERY SNOW PACKED ROADS AND POOR VISIBILITY WILL RESULT IN HAZARDOUS ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
392 WWUS75 KRIW 291943 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 143 PM MDT TUE APR 29 2014 ...HIGH WIND WARNING FOR NORTHERN JOHNSON COUNTY IN EFFECT THROUGH THIS EVENING... .A DEEP LOW PRESSURE CENTER OVER THE MIDWEST WILL COMBINE WITH BUILDING HIGH PRESSURE OVER THE PACIFIC NORTHWEST STATES TO PRODUCE A STRONG PRESSURE GRADIENT. WINDS PRODUCED BY THIS SET UP WILL THEN BE FURTHER SQUEEZED BETWEEN EH LOW AND THE BIG HORN MOUNTAINS...RESULTING IN SMALL AREA OF VERY STRONG NORTH TO NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY INCLUDING THE TOWN OF BUFFALO THROUGH THIS EVENING. WYZ010-300600- /O.CON.KRIW.HW.W.0019.000000T0000Z-140430T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 143 PM MDT TUE APR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE TODAY THROUGH THIS EVENING UNTIL MIDNIGHT BEFORE GRADUALLY DIMINISHING OVERNIGHT. OCCASIONAL LIGHT SNOWFALL WITH LITTLE IN THE WAY OF ACCUMULATION WILL COMBINE WITH THE WIND...WITH SUDDEN BUT BRIEF REDUCTION IN VISIBILITY TO LESS THAN A MILE AT TIMES. * WIND...A NORTHWEST WIND GUST OF 70 MPH WAS RECORDED AT AROUND 1PM THIS AFTERNOON AT THE JOHNSON COUNTY REGIONAL AIRPORT IN BUFFALO. NORTHWEST WINDS 25 TO 40 MPH GUSTING TO 70 MPH WILL CONTINUE TODAY AND THIS EVENING. * IMPACTS...DANGEROUS CROSS WINDS WILL OCCUR ON AREA HIGHWAYS INCLUDING INTERSTATES 25 AND 90. THE COMBINATION OF THE WIND AND SNOWFALL WILL RESULT IN BLOWING AND DRIFTING SNOW RESULTING IN LOWERED VISIBILITY TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
625 WWUS75 KRIW 300509 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1109 PM MDT TUE APR 29 2014 WYZ010-300615- /O.CAN.KRIW.HW.W.0019.000000T0000Z-140430T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 1109 PM MDT TUE APR 29 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED BELOW HIGH WIND CRITERIA ACROSS THE WARNED AREA. A NORTH WIND OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL CONTINUE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 28, 11:32 AM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 28, 11:32 AM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1132 AM MDT MON APR 28 2014 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT A SHORTWAVE TROUGH HEADING EAST AND CROSSING THE IDAHO/WY STATE LINE AT THIS TIME WILL BE CONVERGING WITH THE CIRCULATION AROUND THE BACKSIDE OF THE MAIN CLOSED LOW NOW HAVING MOVED NORTH INTO CENTRAL NEBRASKA. WIDELY SCATTERED SNOW SHOWERS IN ASCENT WITH THE EASTBOUND SHORTWAVE ARE EVIDENT ACROSS FAR WESTERN WY. WHEN THESE TWO WEATHER ENTITIES CLASH THIS MORNING...SURFACE WIND CONVERGENCE WILL OCCUR WHERE THE SURFACE WESTERLIES MEET UP WITH THE NORTHWESTERLIES. THIS WILL BE A GOOD SET UP FOR NARROW SNOW BANDING GIVEN THE WEAK INSTABILITY AND MID AND UPPER LEVEL NORTHWEST FLOW ALONG WITH SUFFICIENT BOUNDARY LAYER MOISTURE. AMONG THE CANDIDATES FOR SNOW BANDING APPEAR TO BE AREAS SOUTH OF BYG AND DOWNWIND OF THE BIG HORN MOUNTAINS...THE LOWER ELEVATIONS DOWN WIND OF THE OWL CREEK AND BRIDGER MTNS NAMELY AREAS JUST TO THE NORTH AND EAST OF RIVERTON AND MUCH OF NATRONA COUNTY...SOUTH PASS AND AREAS TO THE SOUTHEAST OF THE ABSAROKAS INCLUDING THE VCNTY OF CODY. THATS THE BEST GUESS FOR NOW ANYWAY. AS THE WIND SHIFT TRAVELS SOUTH LATER IN THE MORNING...SO WILL THE SNOW BANDS. SNOW SHOWERS WILL ALSO BE FAIRLY NUMEROUS IN WESTERN WY AS WELL. SNOW PELLETS WILL FALL UNDERNEATH THE HEAVIER SNOW BANDS. THE SNOW SHOWERS WILL DECREASE AFTER SUNSET THIS EVENING WHEN THE CONVECTION DIES. ONLY ISOLATED ACTIVITY IS EXPECTED ACROSS THE COUNTY WARNING AREA TUESDAY. THEN ON TUESDAY NIGHT AND WEDNESDAY...THE STRATIFORM SNOW WILL SNEAK BACK IN FROM THE EAST AROUND THE BROAD CIRCULATION WHICH BY THEN SHOULD BE OVER THE VCNTY OF MINNESOTA WITH A SECONDARY LOW DUMBELLING AROUND THE ORIGINALLY ONE COINCIDENT WITH A SHORTWAVE TRACKING SOUTH WITHIN THE CIRCULATION. AS FOR WIND...THE NORTHWEST FLOW WILL PREDOMINATE THROUGH WEDNESDAY NIGHT. EVEN THOUGH THE MAIN STACKED LOW WILL BE STEADILY MOVING EAST AND AWAY FROM THE COUNTY WARNING AREA...THE RIDGE OVER THE FAR WESTERN UNITED STATES WILL BE BUILDING EAST AND AMPLIFYING WHICH WILL TIGHTEN THE GRADIENT BETWEEN THE RIDGE TO THE WEST AND LOW TO THE EAST BY TUESDAY. WENT AHEAD AND LENGTHENED THE DURATION OF THE HIGH WIND WATCH FOR NORTHERN JOHNSON COUNTY WHICH IS NOW VALID FROM 06Z TUESDAY THROUGH 06Z WEDNESDAY. MET MOS GUIDANCE ACTUALLY DEMONSTRATES 30 KNOT PLUS SUSTAINED WINDS AT BYG FROM 06Z TUE THROUGH 03Z WEDNESDAY EXCEPT FOR ONE 3 HOUR PERIOD AND THEN AGAIN AT 12Z THROUGH 18Z WEDNESDAY. THIS INCLUDES 43 KNOT SUSTAINED WINDS AT 21Z TUESDAY. TEMPERATURES WILL BEGIN TO MODERATE BEGINNING WEDNESDAY AS THE HIGH TO THE WEST BUILDS INTO THE AREA. .LONG TERM...THURSDAY THROUGH MONDAY LARGE MODEL VARIATIONS CONTINUE TONIGHT WITH OUR EVOLVING BLOCKY PATTERN WHICH BEGINS TO DEAMPLIFY AND BREAKDOWN AT THE END OF THIS PERIOD. THE GFS HAS TRENDED TOWARDS LAST NIGHT'S ECMWF WITH REGARDS TO SOME OF THE PACIFIC ENERGY UNDERCUTTING THE FUTURE AK UPPER HIGH. ALSO NOT BUYING INTO THE STRENGTH AND SOUTHWARD DRIFT OF A LARGE PIECE OF THE COLD NRN CANADA POLAR LOW. IF YOU BELIEVE THE GFS FOR SUNDAY...IT WILL BE SNOWING AS FAR SOUTH AS CASPER WITH IT'S UPSLOPE AND -7C H7 TEMPERATURES VS THE ECMWF WHICH HAS BACKING FLOW AHEAD OF THE UNDERCUTTING PACNW ENERGY AND HAS A WARM SW FLOW WITH H7 TEMPERATURES OF +10C. NOT BUYING INTO NEARLY 80 DEGREES BUT WILL STAY MILD WITH 60S POSSIBLE BEFORE THE FLOW FINALLY BUCKLES AND SAGS SOUTHWESTWARD WITH THE APPROACHING WRN ENERGY AND AT LEAST SOME SUPPORT FROM A WEAKER VERSION OF THE CANADIAN UPPER POLAR LOW TO THE NORTH. UPSLOPE WILL LIKELY KICK IN AT THE END OF THIS PERIOD BUT IT LOOKS LIKE IT WILL BE MAINLY ACROSS THE NORTH AND NOT MUCH FURTHER SOUTH UNTIL BEYOND THIS PERIOD WHEN THE ECMWF BRINGS THE WRN TROUGH INTO THE INTERMOUNTAIN WEST NEXT TUESDAY. SO WITH ALL THAT SAID...GOING DRY AND WARMER THURSDAY WITH RISING HEIGHTS BEHIND OUR LARGE UPPER LOW AND ITS INFLUENCE. ON FRIDAY...SHORTWAVE SLIDES SE IN THE NW FLOW PROVIDING A CHANCE OF SHOWERS ACROSS THE NORTH AND EAST WITH SNOW CONFINED MOUNTAINS AND MAINLY ABOVE 9000 FEET...EXCEPT A LITTLE LOWER IN THE BIGHORNS. A GENERALLY FLAT RIDGE HOLD OVER THE AREA OVER THE WEEKEND WITH THE MOISTURE STREAMING ACROSS THE NORTHERN ROCKIES AND AT TIMES IN WRN AND NRN WYOMING. CONFINING THE CHANCE OF LOWER ELEVATION RAIN AND HIGHER MOUNTAIN SNOW TO MAINLY THOSE AREAS. AS THE WRN U.S. ENERGY APPROACHES MONDAY AND THE HEIGHTS START TO FALL...A COLD FRONT MAY FINALLY SAG FURTHER SOUTH INTO CENTRAL WYOMING WITH THE ODDS OF PCPN INCREASING. CHANCE POPS HAVE BEEN ADDED TO COVER THIS THINKING FOR THE NORTH AND EAST WITH SOME COOLER TEMPERATURES. PRETTY COMPLEX PATTERN AND WILL CONTINUE TO ANALYZE AND ADJUST AS WE GET CLOSER AND SEE HOW THE PATTERN IS EVOLVING AND HOPEFULLY SEE MORE MODEL SOLUTIONS MERGING INTO ONE. && .AVIATION.../18Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES SCATTERED PRIMARILY MVFR -SHSN WILL CONTINUE THIS AFTERNOON MOST NUMEROUS FROM 30SM SOUTH OF KCOD TO VICINITY KRIW AND KCPR WHERE MORE ORGANIZED AND LONG-LIVED IFR SNOW SHOWERS AND GRAPUEL WILL BE POSSIBLE. NORTHWEST WINDS AT 25-35KTS WILL PREVAIL FURTHER EAST VICINITY KPOY-KWRL AND ALONG INTERSTATE 90 VICINITY KBYG. SNOW SHOWERS WILL DECREASE IN THE LATE AFTERNOON...BUT NW WINDS ARE EXPECTED TO STAY UP THROUGH THE NIGHT...ESPECIALLY VCNTY KBYG. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES AN UNSTABLE NW FLOW WILL CONTINUE TO BRING SCATTERED MVFR/IFR -SHSN INTO VICINITY KJAC AND THE SURROUNDING MOUNTAINS THROUGH 1. GUSTY W-NW WINDS AT 25-35KTS WILL PREVAIL FROM KBPI-KPNA AND ALONG THE INTERSTATE 80 CORRIDOR THROUGH THE DAY...DIMINISHING AT SUNSET. && .FIRE WEATHER... COOL BLUSTERY NORTHWEST WINDS WILL DOMINATE THE WEATHER ENVIRONMENT THROUGH MID WEEK. SNOW SHOWERS WILL BE COMMONPLACE TODAY AND WILL DECREASE IN COVERAGE TONIGHT. STEADY LIGHT SNOWFALL WILL SNEAK BACK INTO ZONES 280...281...289 AND 300 TUESDAY NIGHT AND INTO WEDNESDAY AS THE BROADENING LOW PRESSURE SYSTEM IN THE MIDWEST FLINGS SOME OF ITS MOISTURE BACK TOWARD THE WEST INTO EASTERN WYOMING. 40 MPH SUSTAINED NORTHWEST WINDS WITH GUSTS TO 60 MPH WILL BE POSSIBLE IN ZONE 281 LATE TONIGHT THROUGH TUESDAY EVENING. TEMPERATURES WILL BEGIN TO MODERATE WEDNESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING WYZ010. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...HATTINGS FIRE WEATHER...LIPSON
Hazardous weather outlook, Apr 28, 5:00 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON APR 28 2014 WYZ001>020-022>030-291200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON APR 28 2014 ...HIGH WIND WATCH FOR JOHNSON COUNTY FOR LATE TONIGHT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT LOCALLY MODERATE TO HEAVY SNOW SHOWERS WILL LIKELY OCCUR TODAY WITH A FEW INCHES OF SNOW OCCURRING IN LOCALIZED AREAS...ESPECIALLY THIS MORNING. HIGH WINDS MAY OCCUR AFTER MIDNIGHT IN NORTHERN JOHNSON COUNTY INCLUDING THE TOWN OF BUFFALO AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...STRONG WINDS POSSIBLE IN JOHNSON COUNTY INCLUDING THE TOWN OF BUFFALO TUESDAY AND TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW AMOUNTS AND WIND GUSTS GREATER THAN 45 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Apr 28, 9:33 AM MDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 933 AM MDT MON APR 28 2014 WYZ020-022-281800- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 933 AM MDT MON APR 28 2014 A BAND OF SNOW WILL CONTINUE THROUGH 11 AM. ACCUMULATIONS OF 1 OF 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL OCCUR...ESPECIALLY ON NON PAVED SURFACES. MOTORISTS ARE URGED TO WATCH FOR RAPID CHANGES IN VISIBILITY AND SLICK SPOTS ON ROADS. TEAM RIVERTON
Special weather statement, Apr 28, 11:51 AM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1151 AM MDT MON APR 28 2014 WYZ020-282100- NATRONA COUNTY LOWER ELEVATIONS- 1151 AM MDT MON APR 28 2014 SNOW SHOWERS WILL CONTINUE THROUGH 3 PM. AN ADDITIONAL INCH OR TWO OF SNOW IS POSSIBLE...MAINLY SOUTH OF CASPER. MOST ACCUMULATION WILL BE ON NON PAVED SURFACES WITH ROAD SURFACES MAINLY WET. WYZ022-282100- CASPER MOUNTAIN- 1151 AM MDT MON APR 28 2014 SNOW SHOWERS WILL CONTINUE THROUGH 3 PM. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE. MOTORISTS ARE URGED TO WATCH FOR RAPIDLY CHANGING VISIBILITY AND SLICK AND SNOW COVERED ROADS. TEAM RIVERTON
Special weather statement, Apr 28, 1:36 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 136 PM MDT MON APR 28 2014 WYZ017-282130- WIND RIVER BASIN- 136 PM MDT MON APR 28 2014 SHOWERS OF SNOW AND GRAUPEL WILL CONTINUE ACROSS THE AREA THROUGH 330 PM. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE UNDER MORE PERSISTENT SHOWERS...MAINLY ON NON PAVED SURFACES. MOTORISTS ARE URGED TO WATCH FOR RAPID DROPS IN VISIBILITY TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:01 PM MDT | High Wind Watch | RIW | Johnson | 18 hr |
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.